MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: interventional supervisor.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an amplatz ultra-stiff support wire guide was used in a female patient for an unknown procedure.After the first insertion, the wire got stuck in angiographic catheter.Additional information received 20feb2020 indicated that this lead to post stenotic wire purchase being lost after difficult access.Additional information received 25feb2020 stated there was no difficulty in placing wire through catheter initially or with withdrawal, but there was approximately 1.5 cm of wire extending through the lumen of the catheter when the wire became stuck in the myocardium.At that time, we could not withdraw the wire or catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 18mar2020.Investigation ¿ evaluation.As reported, a 13-year-old female patient, weighing 56.1kgs, required the use of an amplatz ultra-stiff support wire guide for an unknown procedure.The operator reported that there was no difficulty in placing the wire through catheter initially or with withdrawal, but there was approximately 1.5 cm of wire extending through the lumen of a competitor catheter when the wire became stuck in the myocardium.It was reported that the wire was wiped with a heparinized saline before use and again upon insertion.At that time, the operator could not withdraw the wire or catheter.The procedure was completed successfully, but the operator reported increased x-ray exposure and prolonged anesthesia time without any complications.No adverse effects were reported.A review of the complaint history, device history record, and quality control of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The complainant returned an amplatz ultra-stiff support wire guide for investigation.The physical/visual examination of the returned device showed one wire returned undamaged.The wire coating was not damaged or missing.The wire guide outside diameter (od) measured within specification.The customer also reported the catheter that was used for the procedure was a terumo 4fr 65cm glide catheter.Per the device description, the catheter is compatible with an.038¿ wire guide.At this time, there is no evidence to indicate the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) review on the complaint lot revealed a relevant non-conformance, however, the device goes through a 100% inspection for the reported non-conformance and the affected device was scrapped.A data base search revealed no additional complaints for this lot from the field.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.No review of product labeling could be conducted because the complaint device is not supplied with an instructions for use (ifu).Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that the main cause of the failure is due to user handling/technique, device compatibility and/or human anatomy related.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9875621
Report Number1820334-2020-00678
Device Sequence Number16374301
Product Code DQX
UDI-Device Identifier00827002030954
UDI-Public(01)00827002030954(17)240828(10)9945451
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model NumberN/A
Device Catalogue NumberTHSF-35-145-AES
Device Lot Number9945451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/21/2020
05/05/2021
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date05/11/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 4FR 65CM GLIDE CATHETHER
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient Weight56